MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); Visual Impairment (2138); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.Date of event: unknown, information not provided.If implanted, give date: unknown/not provided.If explanted, give date: unknown/not provided.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zkb00 15.0 diopter intraocular lens (iol) was explanted from the patient¿s operative eye partly due to residual astigmatism.The patient also complained of not seeing well at distance and near despite functional acuity at near and distance.The replacement iol is a symfony toric and reportedly, the patient's visual acuity is much better.No further information was provided.
 
Additional Manufacturer Narrative
Correction: the following information was received by a j&j account executive march 16, 2020.However, the information had not been forwarded to the processing department.Consequently, it was not included in the initial medwatch submission.(submitted april 07, 2020).Thru follow-up the customer reported the following information.The customer reported a small wound enlargement with some slight increase in residual astigmatism.The affected eye is the left eye.Reportedly, there were no patient complications and no vitrectomy.The patient is doing well and is happier with their vision.However, compared to their right eye, the patient is still not as happy with the vision in their left eye.However, they are far more content with their vision now that he had the iol exchange (explant).Section a2: age/date of birth: on (b)(6) 1948.Section a3: gender/sex: male.Section b3: date of event: exact date unknown, information not provided.Best estimate is between on (b)(6) 2019 - on (b)(6) 2020.Section h6: patient code, 3191: incision enlargement h3 other text : placeholder.
 
Additional Manufacturer Narrative
Corrected data: in the initial submission section h6 patient code 2099 was provided, however code 3191 should have been provided for residual astigmatism.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted h3 other text : placeholder.
 
Additional Manufacturer Narrative
Additional information: device evaluation: product testing could not be performed as the product was not returned.The reported event could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Conclusion: based on the investigation, no product deficiency was identified.
 
Additional Manufacturer Narrative
Additional information: section d10: device available for evaluation ¿ yes, returned to manufacturer on 5/6/2020.Section h3: device returned to manufacturer ¿ yes.Device evaluation: the product was returned to the manufacturing site for evaluation.The complaint lens was received taped to the outside of the replacement lens'' daisy wheel.Visual inspection under magnification revealed what appears to be dried blood and viscoelastic residue on the optic body and haptics.The lens was received cut in half, which is consistent with a lens that was handled during an explant.Based on the returned condition of the lens no product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency was identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.H3 other text : placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9936543
Report Number9614546-2020-00179
Device Sequence Number2497065
Product Code MFK
UDI-Device Identifier05050474559981
UDI-Public(01)05050474559981(17)221116
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/16/2022
Device Model NumberZKB00
Device Catalogue NumberZKB00U0150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer03/16/2020
04/22/2020
04/27/2020
05/08/2020
10/25/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date04/12/2020
04/23/2020
04/28/2020
05/19/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005